MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a patient that experienced a conjunctival burn during treatment with the micropulse p3 probe delivery device.There is no additional information regarding the reported adverse event.There was no record of the complainant or reporter information.It is unknown if the event was caused by a user or device related.Device was not returned to iridex for further investigation.No treatment parameters or patient related information was shared to reach a conclusive finding.Ophthalmic laser systems are intended to deliver thermal (laser) energy to deliver an insult (burn) to the ciliary body.Conjunctival burns are a known and predicted complication associated with the use of any ophthalmic laser system (console and delivery device) when used to deliver transscleral treatment.It is listed as a possible comnplication in the ifu for mp3 delivery device.Conjunctival burns are a specific type of ocular burn that can occur along with corneal burns, often due to chemical or thermal injury and are typically superficial, posing no long-term threat to the patient.Typically, these burns resolve within 24-48 hours post op without additional intervention.Iridex corporation does report every adverse event via the fda's manufacturer and user facility device experience (maude) database.Another factor to be taken into account is that occasionally, the tip of the probe will become contaminated with blood or tissue, and the contaminants on the tip can become hated when exposed to laser energy.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns and a smoking tip of the probe.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3 PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23884116
Report Number2939653-2024-00034
Device Sequence Number4669846
Product Code GEX
UDI-Device Identifier00813125015251
UDI-Public00813125015251
Combination Product (Y/N)N
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown